MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA PROTECTOR (P21); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA PROTECTOR (P21); INTRAVASCULAR ADMINISTRATION SET
Model Number 515102
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd phaseal¿ optima protector (p21) cored out particles into the reconstituted trastuzumab solution.This complaint was created to capture the 2nd of 3 related incidents.The following information was provided by the initial reporter, translated from dutch: "recently there have been 2 reports in a short time that after storing the reconstituted trastuzumab sealed with a phaseal there are small white particles in the solution.These particles appear to be from the phaseal, as the particles are not present immediately after reconstitution, and were not observed until the next preparation (the next day).We stored the reconstituted trastuzumab with a particle in a syringe.".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 07jun2023.H6: investigation summary: sample and photos received by our quality team for investigation.Upon visual evaluation, white particles inside the vial are observed, the vial cap appears damaged.The protector was visually inspected, no defects or issues observed.Fragmentation testing is performed according to procedure, to evaluate any particulates generated by the protector when mated to other components after ten activations.Results are within specification.A device history review was performed for reported lot 2211103, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.Based on the available information we are not able to identify a definitive root cause at this time.Complaints received for this device and reported issue will continue to be tracked and trended for future occurrence.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ OPTIMA PROTECTOR (P21)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17050223
Report Number3003152976-2023-00212
Device Sequence Number12510987
Product Code ONB
UDI-Device Identifier00382905151026
UDI-Public00382905151026
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515102
Device Catalogue Number515102
Device Lot Number2211103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown